Today was my last day of work for the year. I’m taking off the rest of this week and next week. Woohoo! I suspect I’ll be a bit sparse on LJ for the next couple weeks with all the Xmas flurry and celebratory revelry.
Christmas shopping is done except for a pair of DVDs for Matthew’s brother + wife. We had them all picked out at Best Buy and were holding them in our hot little paws, but then we saw the checkout line. It stretched around the side of the store to the back wall. Gah! What I couldn’t figure out was why they didn’t open more registers. There were three closed register spots and plenty of people in blue shirts wandering around. Why they couldn’t nab one of those and stick them on a register, I don’t know.
But anyway, we had tickets to see Two Towers, and realized there was no way we were making the movie if we went through the line, so we had to put the DVDs back and scamper out.
The Two Towers. It was big. It was shiny. It was long. Yes, it was long. There were parts of it I really loved. Gollum does indeed kick Jar-Jar’s CGI-created butt. And the Ents were amazing. Loved the Ents. But, like with the books, there were sections that felt like they needed a bit of judicious trimming. It’s all about pacing. But still, I enjoyed it. Much shiny, fantasy epic fun.
The pred has given me the shakes. So, I’m not sick anymore, but I’ve got a hairline muscle tremor running through my system. Manual dexterity and equilibrium are things one takes for granted until they get compromised. The shakes aren’t even all that bad. I can overcome them if I concentrate, but if I forget, minor calamities occur. Muscle tremor-related accidents to date: milk sloshings at dinner x2, knife dropped several times resulting in one minor cut while preparing meals for Hobkin, pred pills spilled over desk at work, and clicking closed several applications that I had intended to maximize instead. Argh.
I’ve got a call in with my Rheumatologist. I suspect my dose should be lowered, or I need to consider weaning off of it since I’m currently symptom free.
And finally, Matthew has a cold now. Sigh. If it’s not one thing . . .
But it’s almost Christmas! Hurray! Merry almost-Christmas everyone!
I have non-parkinsonian atypical tremor, which is what your meds are forcing on ya. I have to take my own meds for life to avoid the shakes, and I remember what it was like to walk around with my hands in my pockets, or clasped together, to avoid looking like I was trying to stir the air….
And I’ve closed my share of windows I wanted open…. *ARG*
I didn’t know that ’bout you. Do they know what the cause of your tremors are? Will they progress in severity?
Glad you’ve got meds that keep them under control.
I finally heard back from my doctor and he’s going to slowly wean me of the pred so I don’t flare-up again. Sheesh. I guess the meds are less scary than the health condition, but I’m feeling a bit like it’s a toss up right now.
The probable cause of my tremors is a “structure” of “unexplained activity” in my brain. Had an active brain MRI done, and they saw this stuff between my ears and the back of my head that wasn’t ….right….. well, not “not right”, but “not anticipated”, I think. Anyway, that’s probably what does it. They have been progressing in severity, yes. I finally went to the doctor after my birthday this year when my lovely wife reacted to my flip comment about having parkinsons by saying “Michael J. Fox has it, and he’s young.”
Not parkinsons, not over-active essential tremor (positioning muscles keep your hands in place when you hold them out, and that’s called essential tremor), and not typical tremor type. SO….. I take meds that slow down my muscles a bit, and give me other weirdness.
And, watch those meds — my first bout of drugs made me a jerk. No kidding! Psychological influnce of the meds made me hard to live with, and when I told the doc (after being on them for about two, almost three months) he said to me “If the side effects are worse than what you’re treating, you’re on the wrong medicine.” So, keep an eye on it, and make sure you’re better off with whereever you end up.